I'm presently on atenolol 40 mg (along with hydrochlorothiazide) once daily. I will be transitioning to propanolol 20 mg (and hydrochlorothiazide) twice daily soon - my doctor wants me to transition by taking propanolol - 1/2 of 20 mg twice a day for one week and then the full 20 mg twice daily. Why? Won't that cause rebound hypertension?
Hi, he just wants to be cautious as you are transferring medications. The effects of propranolol may vary with individuals. So, it is best to start with lower doses and progressively increase the dose if needed. Along with this you can practice lifestyle measures to keep the pressure at lower levels. Don't add additional salt in your diet. Exercise regularly and practice relaxation techniques to lower your stress levels. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.